Opuscula Math. 35, no. 1 (2015), 99-116
http://dx.doi.org/10.7494/OpMath.2015.35.1.99

 
Opuscula Mathematica

Diffusion approximation of recurrent schemes for financial markets, with application to the Ornstein-Uhlenbeck process

Yuliya Mishura

Abstract. We adapt the general conditions of the weak convergence for the sequence of processes with discrete time to the diffusion process towards the weak convergence for the discrete-time models of a financial market to the continuous-time diffusion model. These results generalize a classical scheme of the weak convergence for discrete-time markets to the Black-Scholes model. We give an explicit and direct method of approximation by a recurrent scheme. As an example, an Ornstein-Uhlenbeck process is considered as a limit model.

Keywords: diffusion approximation, semimartingale, recurrent scheme, financial market, multiplicative scheme, Ornstein-Uhlenbeck process.

Mathematics Subject Classification: 60F17, 60J60, 60G15, 91G80.

Full text (pdf)

  1. M. Broadie, O. Glafferman, S.J. Kou, Connecting discrete continuous path-dependent options, Finance Stochast. 3 (1999), 55-82.
  2. L.-B. Chang, K. Palmer, Smooth convergence in the binomial model, Finance Stochast. 11 (2007), 91-105.
  3. N.J. Cutland, E. Kopp, W. Willinger, From discrete to continuous financial models: new convergence results for option pricing, Math. Finance 2 (1993), 101-123.
  4. G. Deelstra, F. Delbaen, Long-term returns in stochastic interest rate models: different convergence results, Applied Stochastic Models and Data Analysis 13 (1997) 34, 401-407.
  5. D. Duffie, P. Protter, From discrete- to continuous- time finance: weak convergence of the financial gain process, Math. Finance 2 (1992), 1-15.
  6. H.J. Engelbert, W. Schmidt, On the behaviour of certain functionals of the Wiener process and applications to stochastic differential equations, [in:] Stochastic differential systems, Lecture Notes in Control and Inform. Sci. 36 (1981), 47-55.
  7. H.J. Engelbert, W. Schmidt, Strong Markov continuous local martingales and solutions of one-dimensional stochastic differential equations, I, II, III, Math. Nachr. 143 (1989) 1, 167-184, 144 (1989) 1, 241-281, 151 (1991) 1, 149-197.
  8. H. Föllmer, M. Schweizer, A microeconomic approach to diffusion models for stock prices, Math. Finance 3 (1993), 1-23.
  9. R. Gibson, E.S. Schwartz, Stochastic convenience yield and the pricing of oil contingent claims, Journal of Finance 45 (1990), 959-976.
  10. I.I. Gikhman, A.V. Skorokhod, The Theory of Stochastic Processes III, Springer-Verlag, Berlin, Heidelberg, 2007.
  11. S. Heston, G. Zhou, On the rate of convergence of discrete-time contingent claims, Math. Finance 10 (2000), 53-75.
  12. F. Hubalek, W. Schachermayer, When does convergence of asset price processes imply convergence of option prices, Math. Finance 4 (1998), 385-403.
  13. J. Jacod, A.N. Shiryaev, Limit Theorems for Stochastic Processes, 2nd ed., Springer-Verlag, Berlin Heidelberg, 2003.
  14. F. Jamshidian, An exact bond option formula, Journal of Finance 44 (1989), 205-209.
  15. T. Kato, An optimal execution problem in geometric Ornstein-Uhlenbeck price process, arXiv:1107.1787 (2011).
  16. R.S. Liptser, A.N. Shiryaev, Statistics of Random Processes I. General Theory (Applications of Mathematics) Springer-Verlag, Berlin, Heidelberg, New York, 2001.
  17. N.V. Krylov, Controlled Diffusion Processes, Springer-Verlag, Berlin, Heidelberg, 2009.
  18. R.S. Liptser, A.N. Shiryaev, Theory of Martingales, Mathematics and its Applications, Kluwer, Dordrecht, 1989.
  19. J.-L. Prigent, Weak Convergence of Financial Markets, Springer, 2003.
  20. D.W. Stroock, S.R.S. Varadhan, Multidimensional Diffusion Processes, Springer-Verlag, Berlin, New York, 1979.
  21. M. Schroeder, Discrete-time approximations of functionals in models of Ornstein-Uhlenbeck type, with applications to finance, Methodol. Comput. Appl. Probab. (2013), 1-29.
  22. O. Vasicek, An equilibrium characterization of the term structure, Journal of Financial Economics 5 (1977), 177-188.
  23. X. Su, W. Wang, Pricing options with credit risk in a reduced form model, J. Korean Statist. Soc. 41 (2012), 437-444.
  24. J.B. Walsh, O.D. Walsh, Embedding and the convergence of the binomial and trinomial tree schemes, [in:] T.J. Lyons, T.S. Salisbury (eds.), Numerical Methods and Stochastics, Fields Institute Communications 34 (2002), 101-123.
  • Yuliya Mishura
  • Taras Shevchenko National University of Kyiv, Faculty of Mechanics and Mathematics, Department of Probability, Statistics and Actuarial Mathematics, Volodymyrska 64, 01601 Kyiv, Ukraine
  • Communicated by Tomasz Zastawniak.
  • Received: 2013-10-08.
  • Revised: 2014-02-24.
  • Accepted: 2014-05-09.
  • Published online: 2014-11-12.
Opuscula Mathematica - cover

Cite this article as:
Yuliya Mishura, Diffusion approximation of recurrent schemes for financial markets, with application to the Ornstein-Uhlenbeck process, Opuscula Math. 35, no. 1 (2015), 99-116, http://dx.doi.org/10.7494/OpMath.2015.35.1.99

Download this article's citation as:
a .bib file (BibTeX),
a .ris file (RefMan),
a .enw file (EndNote)
or export to RefWorks.

In accordance with EU legislation we advise you this website uses cookies to allow us to see how the site is used. All data is anonymized.
All recent versions of popular browsers give users a level of control over cookies. Users can set their browsers to accept or reject all, or certain, cookies.